Severe Dry Eyes

  • Country:

    UK (United Kingdom)

  • Age:

    44

  • Gender:

    Female

  • Do you suffer from pre-existing illnesses in the eye:

    No

  • Did you perform any surgery for the eyes:

    No

  • Do you use any eye drops:

    Yes

    Hycosan drops during day and vitapos ointment at night
  • Do you wear lenses or glasses:

    Yes

    Wore lens part time for 20 years. Always had healthy eyes before
  • Do you suffer from any diseases in the body:

    No

 

Question

 

 

 

Hello.,

Can you please advise me. I was given the antibiotic Exocin 9 weeks ago and told to take it for 7 days. On the 5th day I woke up and there was no moisture at all in my eyes. It was very scary.

I didn't even need it as I has gone to the hospital about a mark on my eye which is still there surprisingly and the ophthalmologist had prescribed it through Minor injuries without even looking at my eye. I didn't even have any infection as the optician had confirmed the day before. They said after I must have had a severe reaction to the preservative benzalkonium chloride. I didnt even need to take it which makes it all the more disheartening.

It is now 12th August 9 weeks later and I still have dry eyes. Will it ever go away? Are the adverse effects reversible and more importantly how long will it take? This has greatly decreased my quality of life. I am a mum of 3 beautiful little children and it has ruined all our family life since.

I was using vitapos ointment at night and hycosan drops during the day all preservative free also supplements of omega 3, flaxseed oil and sea buckthorn oil daily and Vitamin A.

Thank you

 

Answer

 

 

 

Thanks for your Question

Preservative benzalkonium chloride can cause allergic reaction and also toxic reaction to the eye and cornea. I would recommend to use preservative free lubrications. You can change the brand of eye drops from Hycosan to systane UD, Artelac advance or any preservative free.

Contact lenses can also cause dry eyes. You can use rewetting eye drops while you are wearing contact lenses such as systane contacts

In case no improvement, you should visit your eye doctor to find other ocular surface diseases or systemic diseases that can cause dry eyes

 

Web Eye Clinic
 



Related Questions